Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pain Management

Abdominal pain after drinking with NSAIDS

04/17/2009

Question:

Ive been on painkillers (diclofenac 100mg, codiene 16mg and paracetamol) for tenosynovitis for nine months now taking these regularly. ive limited alcohol to just a couple of drinks on the rare occasion i have been drinking, however last saturday i had a third drink and within about 5minutes i had horrible pain just below my ribs. over the past wek it has eased slowly but is still there. i cant take any painkillers because they and caffiene seem to make the pain get worse again. ive spent the last few days laying on a hot water bottle in bed as i couldnt get an appointment with my doctor last week. im worried that is still hasnt gone away. any ideas what it might be? should i head to the doctor or just let it continue to get better by itself?

Answer:

You may want to contact your primary care physician to run liver function tests on you.

For more information:

Go to the Pain Management health topic, where you can:

Response by:

Hammam  Akbik, MD, FIPP Hammam Akbik, MD, FIPP
Formerly, Assistant Professor of Anesthesia
College of Medicine
University of Cincinnati